Alert archive / Louisiana / Flash Flood Watches in 2016
Flash Flood Watch 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood watch at Mar 27, 2016, 8:11 AM CDT for Saint Bernard Parish, Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2016, 8:11 AM CDT (13:11 UTC)
- Expired
- Mar 27, 2016, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- None
Counties Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
465 WGUS64 KLIX 271311 FFALIX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 811 AM CDT SUN MAR 27 2016 ...BRIEF PERIOD OF HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING CONCERN... .OVERNIGHT SHOWERS AND EMBEDDED THUNDERSTORMS HAVE SATURATED MUCH OF THE REGION. THIS IS AHEAD OF HEAVIER ACTIVITY WHICH COULD TRAIN OVER PORTIONS OF BOTH THE NORTH AND SOUTH SHORES ALONG WITH COASTAL MISSISSIPPI. THE FLASH FLOOD THREAT SHOULD END RATHER QUICKLY EARLY THIS AFTERNOON. LAZ040-057>065-072-MSZ080>082-271900- /O.NEW.KLIX.FF.A.0002.160327T1311Z-160327T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-SOUTHERN TANGIPAHOA-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...CONVENT...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...EAST NEW ORLEANS...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...HOUMA...BAYOU CANE...HAMMOND...ROBERT... PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 811 AM CDT SUN MAR 27 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST LOUISIANA...ORLEANS...SOUTHERN TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON... UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. IN MISSISSIPPI...HANCOCK... HARRISON AND JACKSON. * UNTIL 2 PM CDT THIS AFTERNOON * HOURLY RAINFALL AMOUNT POSSIBLY APPROACHING 3 INCHES. * RAINFALL AMOUNTS OF 2 TO 3 INCHES IN AN HOUR COULD QUICKLY LEAD TO LOCALIZED FLASH FLOODING CONCERNS...ESPECIALLY IN URBAN AREAS WHERE RUNOFF WILL BE VERY QUICK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAB
1 follow-up statement
185 WGUS64 KLIX 271919 FFALIX FLOOD WATCH NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 PM CDT SUN MAR 27 2016 ...FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE... .A POTENT STORM SYSTEM CONTINUED TO PRODUCE A FEW THUNDERSTORMS WITH TORRENTIAL RAINFALL...HOWEVER...THUNDERSTORMS WERE FAST MOVING AND NOT PERSISTING IN ONE LOCATION LONG ENOUGH TO PRODUCE FLASH FLOODING...THEREFORE THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. ALL OF THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST DURING THE LATE AFTERNOON HOURS. LAZ040-057>065-072-MSZ080>082-272030- /O.EXP.KLIX.FF.A.0002.000000T0000Z-160327T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ST. TAMMANY-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-SOUTHERN TANGIPAHOA-HANCOCK- HARRISON-JACKSON- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...CONVENT...LUTCHER...GRAMERCY...LAPLACE...RESERVE... THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE... KENNER...EAST NEW ORLEANS...NEW ORLEANS...BELLE CHASSE... CHALMETTE...VIOLET...HOUMA...BAYOU CANE...HAMMOND...ROBERT... PONCHATOULA...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT... PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 219 PM CDT SUN MAR 27 2016 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST LOUISIANA AND MISSISSIPPI HAS EXPIRED. NUMEROUS SHOWERS AND THUNDERSTORMS FROM THIS MORNING AND EARLY AFTERNOON PRODUCED ONE TO THREE INCHES OF RAIN ACROSS MOST AREAS WITH LOCALLY HIGHER AMOUNTS IN A FEW AREAS. REMAINING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON MAY BRING ADDITIONAL BRIEF HEAVY RAINFALL TO SOME AREAS...HOWEVER THE THREAT OF FLASH FLOODING HAS DIMINISHED. ALL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH AND END BY 6 PM. $$ TD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 27, 3:43 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 27, 3:43 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 AM CDT SUN MAR 27 2016
.SYNOPSIS...L/W TROUGH AXIS CURRENTLY STRETCHES SOUTH FROM
CENTRAL CANADA THROUGH THE NRN PLAINS AND JUST EAST OF THE
ROCKIES. SW FLOW IS ALOFT FROM MEXICO THROUGH THE SERN CONUS AND
MUCH OF THE ATLANTIC COAST. OLD BNDRY DRAPED RIGHT ACROSS THE
COAST WITH THE NEXT COLD FRONT CURRENTLY MOVING THROUGH THE MID MS
VALLEY AND THE SRN PLAINS. HIGH PRESSURE IS PUSHING SOUTH ACROSS
THE HIGH PLAINS AND THE ROCKIES. WIDESPREAD CONVECTION IS ACROSS
SELA AND JUST INTO THE GULF. /CAB/
&&
.SHORT TERM...CONVECTION HAS INCREASED IN COVERAGE AND
INTENSITY THROUGH THE NIGHT...ESPECIALLY AFTER 5Z AS LIFT BEGAN TO
INCREASE.
MAIN FOCUS IN THE SHORT TERM IS CONVECTION TODAY. NO MAJOR CHANGES
IN THINKING AS WIDESPREAD SHRA AND TSRA WILL IMPACT MUCH OF THE AREA
THIS MORNING. THE GREATEST IMPACT WILL LIKELY BE ALONG AND EAST OF
THE I-55 CORRIDOR BUT THE ENTIRE AREA WILL SEE A DECENT AMOUNT OF
RAINFALL THROUGH THE MORNING. SHOWERS AND TSRA SHOULD BECOME MORE
WIDESPREAD AS LIFT CONTINUES TO INCREASE THIS MORNING.
AS FOR THE HEAVIEST RAINFALL IT IS THE EASTERN HALF OF THE CWA THAT
WILL SEE MORE INGREDIENTS LINE UP. FIRST WILL BE A STRENGTHENING LL
JET WHICH COULD APPROACH 35-40 KTS AS IT MOVES THROUGH THE SERN HALF
OF THE CWA B/T 12 AND 18Z THIS MORNING. IN ADDITION A MID LVL JET OF
40-55 KTS WILL WORK ACROSS THIS SAME AREA WITH DIFFLUENCE ALOFT.
COMBINE THAT WITH RICH H85 THETA E AIR PUMPING INTO THE SAME REGION
AND PWS OF 1.5-1.75 INCHES SHOULD YIELD SOME EFFICIENT RAIN
PRODUCTION. STORM MOTION WILL GENERALLY BE PARALLEL TO THE STALLED
BNDRY AND THIS COULD LEAD TO TRAINING OF STORMS WITH GREATEST
CONCERN ALONG THE SOUTHSHORE AND COASTAL MS.
AS FOR STRONG/SEVERE...CANT RULE OUT A ROGUE STORM OR TWO ALONG THE
COASTAL AREAS. MAIN CONCERN WOULD BE STRONG TO DAMAGING STRAIGHTLINE
WINDS AND FREQUENT LIGHTNING BUT AS ALWAYS IT DOESNT TAKE MUCH TO
GET A QUICK SPIN UP DOWN HERE. OVERALL NOT MUCH SFC BASED
INSTABILITY TO WORK WITH BUT A GOOD BIT OF ELEVLATED INSTABILITY.
CONCERN IS IF THE BNDRY CAN DRIFT FURTHER NORTH...THEN SOUTH OF THAT
BNDRY STORMS COULD BECOME ROOTED TO THE SFC. AGAIN IF THAT HAPPENS
IT LOOKS LIKE IT WOULD BE CLOSE TO THE COAST.
AS FOR WHEN CONVECTION WILL END...STILL LOOKS LIKE THINGS MAY BEGIN
TO SHUT OFF THIS AFTN IN THE NW AND COULD DO SO QUICKLY. AS
MENTIONED THE LAST FEW DAYS ISENTROPIC DOWNGLIDE COULD BEGIN AROUND
19/20Z IN THE FAR NW WITH DOWNGLIDE OVER THE ENTIRE CWA AROUND 00-
01Z. FRONTAL PASSAGE WILL OCCUR CLOSE TO THE SAME TIME AND ONCE THIS
HAPPENS ALL PRECIP SHOULD SHUT DOWN. THE ENTIRE CWA WILL LIKELY
BE RAIN FREE BY 3Z TONIGHT AND POSSIBLY MUCH SOONER THAN THAT.
MON AND INTO TUE SHOULD BE QUIET WITH COOLER TEMPS AND DRY
CONDITIONS HOWEVER MDLS ARE TRYING TO BRING SOME SHRA BACK INTO THE
REGION LATE TUE AS RETURN FLOW SETS BACK UP AND THE NEXT SYSTEM IS
TAKING SHAPE OUT WEST. /CAB/
.LONG TERM...OVERALL THE MEDIUM RANGE MDLS SUGGEST AN ACTIVE PERIOD
FOR THE SECOND HALF OF THE WORK WEEK BUT THEY DO BEGIN TO DIVERGE AS
WE HEAD INTO THE WEEKEND. BOTH THE GFS AND ECMWF DIG AND DEEPEN THE
SYSTEM CURRENTLY ENTERING THE PAC NW TWRDS NV AND UT. THIS AMPLIFIES
THE PATTERN ACROSS THE CONUS PUTTING THE REGION BACK UNDER SW FLOW
AND THUS TAPPING INTO THE SUBTROPICAL JET AND THE PAC MOISTURE. THIS
WILL BRING SHRA AND TSRA BACK INTO THE AREA WED AND THU. PROBLEMS
BEGIN TO SHOW UP WITH FRI AND INTO THE WEEKEND. THE MAIN ISSUE IS
WHAT HAPPENS TO THE BASE OF THE L/W TROUGH. IF IT BREAKS AND CLOSES
OFF FROM THE MAIN L/W WE WILL DRY OUT FRI AND INTO THE WEEKEND AS WE
MOVE UNDER WEAK WNW FLOW AND THE COLD FRONT PUSHES THROUGH. IF THE
BASE DOESNT BREAK OFF AND THE L/W TROUGH REMAINS WEST OF THE AREA
THE FRONT WILL STRUGGLE TO MOVE THROUGH WHILE THE REGION REMAINS
UNDER SW FLOW ALOFT. THIS WOULD LEAD TO BETTER RAIN CHANCES FRI AND
FOR THE START OF THE WEEKEND. THAT ALL SAID OBVIOUSLY CONFIDENCE IS
RATHER LOW FOR THE BACK END OF THE FCST SO WILL USE A BLEND OF THE
MEDIUM RANGE MDLS SHOWING LOW END POPS FRI AND FRI NIGHT AND THEN
DRIER CONDITIONS LATE SAT. THE SAME FOR TEMPS AS WE WILL USE A BLEND
OF THE COLDER GFS AND WARMER ECMWF. /CAB/
&&
.AVIATION...CONDITIONS WILL GRADUALLY DEGRADE THROUGH THE EARLY
MORNING HOURS AS WIDE SWATH OF SHOWERS AND THUNDERSTORMS MOVES
ACROSS THE AREA. MVFR CIGS ARE ALREADY DROPPING TO LIFR AT SOME
TERMINAL AND SHOULD SPREAD TO ALL SITES WITHIN THE NEXT FEW HOURS.
PERIODS OF HEAVIER RAIN WILL DROP VISIBILITIES AS WELL. FREQUENT
LIGHTNING WILL ACCOMPANY STRONGER STORMS AND POSSIBLY GUSTY WINDS.
HEAVIER RAIN WILL SHIFT EAST THROUGHOUT THE AFTERNOON AND FOG MAY
BEGIN TO DEVELOP OVERNIGHT. /MEFFER/
&&
.MARINE...NUMEROUS THUNDERSTORMS ARE AND WILL CONTINUE TO MOVE
THROUGH THE COASTAL WATERS THIS MORNING. EXPECT THE STRONGEST
CELLS TO PRODUCE WIND GUST IN THE 40 TO 50 KNOT RANGE. ACTIVITY
SHOULD SHIFT EAST LATE MORNING/INTO THE AFTERNOON. CURRENT
ELEVATED SOUTHEAST WINDS WILL SHIFT TO SW AND RELAX THIS AFTERNOON
AS A SURFACE TROUGH APPROACHES FROM THE NORTH. THE FRONTAL
BOUNDARY WILL LIKELY NOT PUSH INTO THE COASTAL WATERS UNTIL MONDAY
JUST BEFORE SUNRISE. THE PRESSURE GRADIENT DOES NOT APPEAR TO BE
VERY TIGHT...SO MAY ONLY BRIEFLY REACH SCS CONDITIONS. WINDS WILL
QUICKLY RELAX BY THE AFTERNOON AS HIGH PRESSURE MOVES CLOSER IN TO
THE AREA. HIGH PRESSURE TO THE NORTH WILL THEN MOVE EAST TUESDAY
INTO WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM DEVELOPS ACROSS THE
PLAINS. THIS WILL CAUSE WINDS TO RISE POSSIBLY TO NEAR SMALL CRAFT
ADVISORY CRITERIA LATE WEDNESDAY INTO THURSDAY. /MEFFER/
&&
.DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MODERATE RIVER FLOODING.
MONITORING POTENTIAL FOR STRONG THUNDERSTORMS AND
LOCALLY HEAVY RAINFALL
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 53 71 50 / 90 10 0 0
BTR 78 56 74 53 / 100 10 0 0
ASD 76 59 74 55 / 100 20 0 0
MSY 76 61 72 58 / 100 20 0 0
GPT 74 61 74 56 / 90 20 0 0
PQL 74 60 75 54 / 90 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFERHazardous weather outlook, Mar 27, 5:10 AM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 510 AM CDT SUN MAR 27 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-272215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 510 AM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAINFALL WHICH COULD LEAD TO PONDING IN LOW LYING AREAS AND AREAS OF POOR DRAINAGE. A FEW STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS MAINLY SOUTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STORM SYSTEM IS LIKELY TO AFFECT THE AREA WEDNESDAY AND THURSDAY WITH ADDITIONAL THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON SUNDAY.
In the hours before
Special weather statement, Mar 27, 2:41 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
241 AM CDT SUN MAR 27 2016
LAZ067-270845-
LOWER LAFOURCHE LA-
241 AM CDT SUN MAR 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFOURCHE PARISH
UNTIL 345 AM CDT...
AT 241 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF LEEVILLE...OR 26 MILES SOUTH OF GALLIANO...MOVING
EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
LAFOURCHE PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2911 9025 2911 9024 2914 9024 2914 9027
2915 9024 2916 9027 2923 9011 2920 9008
2921 9005 2917 9007 2911 9016 2912 9016
2912 9018 2911 9018 2911 9017 2909 9021
2909 9024
TIME...MOT...LOC 0741Z 248DEG 26KT 2904 9034Special weather statement, Mar 27, 7:36 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
736 AM CDT SUN MAR 27 2016
LAZ069-271330-
LOWER PLAQUEMINES-
736 AM CDT SUN MAR 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
PLAQUEMINES PARISH...
AT 731 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR VENICE TO 29 MILES SOUTH OF
LEEVILLE. MOVEMENT WAS NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
VENICE AROUND 740 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BOOTHVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2925 8947 2931 8974 2941 8953 2939 8955
2939 8938 2933 8937 2935 8920 2929 8915
2924 8924 2923 8924 2929 8914 2922 8912
2912 8923 2919 8909 2906 8919 2906 8916
2900 8936
TIME...MOT...LOC 1231Z 220DEG 25KT 2931 8927 2882 9012
TDSpecial weather statement, Mar 27, 7:48 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
748 AM CDT SUN MAR 27 2016
LAZ034-036-037-039-046>048-050-071-072-271345-
LIVINGSTON-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-IBERVILLE-WASHINGTON-EAST FELICIANA-ST. HELENA-POINTE
COUPEE-WEST BATON ROUGE-EAST BATON ROUGE-
748 AM CDT SUN MAR 27 2016
...AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT WESTERN
WASHINGTON... CENTRAL TANGIPAHOA...NORTHERN LIVINGSTON...WEST BATON
ROUGE... SOUTHEASTERN POINTE COUPEE...ST. HELENA...NORTHWESTERN
IBERVILLE... EAST BATON ROUGE AND CENTRAL EAST FELICIANA PARISHES...
AT 746 AM CDT...RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL
WERE LOCATED ALONG A LINE EXTENDING FROM NEAR INDEPENDENCE TO NEAR
ERWINVILLE. MOVEMENT WAS EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...HAMMOND...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...
FRANKLINTON...CLINTON...GREENSBURG...AMITE...WALKER...AMITE CITY...
KENTWOOD...LIVINGSTON...INDEPENDENCE...ROSELAND...SLAUGHTER...ROSEDALE...
GROSSE TETE AND MONTPELIER.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO OCCUR WITH SOME OF THE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3092 9102 3099 8987 3070 9022 3071 9025
3067 9025 3054 9041 3036 9164
TIME...MOT...LOC 1246Z 255DEG 38KT 3068 9052 3056 9143
TDSpecial weather statement, Mar 27, 7:54 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 AM CDT SUN MAR 27 2016
LAZ049-056>059-065-066-271400-
UPPER LAFOURCHE-ASSUMPTION-ST. JOHN THE BAPTIST-UPPER
TERREBONNE-ASCENSION-ST. JAMES-LOWER TERREBONNE-
754 AM CDT SUN MAR 27 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
LAFOURCHE...ASSUMPTION...ST. JAMES...NORTHWESTERN ST. JOHN THE
BAPTIST...NORTHWESTERN TERREBONNE AND SOUTHEASTERN ASCENSION
PARISHES...
AT 754 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PAINCOURTVILLE TO NEAR BELLE RIVER TO
NEAR BAYOU VISTA. MOVEMENT WAS EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
DONALDSONVILLE...BELLE ROSE AND PAINCOURTVILLE AROUND 800 AM CDT.
PIERRE PART AROUND 810 AM CDT.
NAPOLEONVILLE AND SUPREME AROUND 825 AM CDT.
GRAMERCY AND LABADIEVILLE AROUND 830 AM CDT.
THIBODAUX...SCHRIEVER...GARYVILLE...GRAY AND EDGARD AROUND 845 AM
CDT.
RESERVE...LAPLACE AND CONVENT AROUND 850 AM CDT.
CHACKBAY AROUND 855 AM CDT.
LUTCHER...NORTH VACHERIE...WALLACE...SOUTH VACHERIE AND RACELAND
AROUND 900 AM CDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2961 9119 2959 9116 2963 9108 2964 9110
2981 9109 2984 9113 2985 9119 2996 9125
3007 9106 3019 9059 3017 9056 3017 9048
3023 9043 3025 9035 3022 9041 3017 9043
3005 9063 2969 9053 2954 9126
TIME...MOT...LOC 1254Z 250DEG 28KT 3001 9104 2986 9129 2964 9123
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:45 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 27, 2:05 AM CDT | Special Marine Warning | LIX | 40 min | |
| Mar 27, 2:41 AM CDT | Special Weather Statement | LIX | Jefferson | 64 min |
| Mar 27, 3:06 AM CDT | Special Marine Warning | LIX | 54 min | |
| Mar 27, 3:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| Mar 27, 5:37 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 27, 7:14 AM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 27, 7:36 AM CDT | Special Weather Statement | LIX | Plaquemines | 54 min |
| Mar 27, 7:48 AM CDT | Special Weather Statement | LIX | East Baton Rouge, East Feliciana, Saint Helena, Tangipahoa, Washington, West Baton Rouge | 57 min |
| Mar 27, 7:54 AM CDT | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 66 min |
| Mar 27, 8:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 27, 8:26 AM CDT | Special Marine Warning | LIX | 64 min | |
| Mar 27, 9:10 AM CDT | Special Weather Statement | LIX | Saint Tammany | 35 min |
| Mar 27, 9:31 AM CDT | Special Marine Warning | LIX | 44 min | |
| Mar 27, 9:43 AM CDT | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Mar 27, 9:47 AM CDT | Special Weather Statement | LIX | Orleans | 43 min |
| Mar 27, 12:18 PM CDT | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 42 min |
| Mar 27, 2:49 PM CDT | Special Weather Statement | LIX | Washington | 41 min |
| Mar 27, 12:20 PM CDT | Special Weather Statement | LIX | Amite, Pike | 40 min |
| Mar 27, 1:29 PM CDT | Special Weather Statement | LIX | Hancock | 46 min |
| Mar 27, 1:33 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 42 min |
| Mar 27, 2:08 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 52 min |
Nearby
Flash Flood Watches in Louisiana, 2016Flash Flood Watches in Mississippi, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.